Flash Flood, Freestone
- When
- June 8, 12:05 PM CST to 1:05 PM CST
- Where
- Freestone County, Teague
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
treets in town were flooded.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 8, 9:55 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CDT TUE JUN 8 2004 .UPDATE... 1055 AM CDT WITH CONSISTENT RAINFALL TODAY...TEMPS NOT LIKELY TO REACH 80S. WILL GO WITH 70S TO NEAR 80 AREAWIDE...HIGHLY VARIABLE HOURLY TEMPS WITH INTERMITTENT RAIN. MINOR CHANGES OTHERWISE...KEEPING DEFINITE/LIKELY POPS ALL AREAS. 25 && .AVIATION... 558 AM CDT LOOKS LIKE LOTS OF PROBLEMS FOR AVIATION TODAY...LOW CEILINGS... LOW VISIBILITIES AND THUNDERSTORMS. LARGE PLUME OF DEEP TROPICAL MOISTURE MOVING NORTH FROM MEXICO WILL RESULT IN WIDESPREAD RAIN AND THUNDERSTORMS TODAY AND TONIGHT. NORTHERN EDGE OF PRECIPITATION MOVING INTO DFW AREA AT PRESENT. CONDITIONS SHOULD IMPROVE WEDNESDAY AFTERNOON. 59 && .PREV DISCUSSION... 400 AM CDT ...HEAVY RAIN POSSIBLE DURING THE NEXT 24 TO 36 HOURS... PRECIPITABLE WATER VALUES ARE CLIMBING...WITH A STRONG FEED OF MOISTURE SPREADING NORTHWARD ACROSS NORTH TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWS A VORT MAX JUST SOUTHWEST OF THE BIG BEND...MOVING NORTHEASTWARD. GIVEN THIS...HAVE ISSUED A FLOOD WATCH FOR TODAY THROUGH TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND EAST OF A BOWIE...TO JACKSBORO...TO WEATHERFORD... TO KILLEEN LINE. RAINFALL WILL LIKELY AVERAGE 2 TO 3 INCHES... WITH LOCALIZED 4 TO 5 INCHES POSSIBLE IN SOME AREAS. BELIEVE THAT THE HEAVIEST RAIN WILL BE ALONG AND EAST OF THE I-35 CORRIDOR...BUT SINCE AREAS BETWEEN JACKSBORO AND FORT WORTH PICKED UP 5 TO 9 INCHES OF RAIN FROM SUNDAY NIGHTS STORMS... DECIDED TO INCLUDE THE AREA BACK TO JACKSBORO AND BOWIE IN THE WATCH. THE RAIN WILL CONTINUE INTO WEDNESDAY...AND THE WATCH WILL LIKELY HAVE TO BE EXTENDED FOR PARTS OF NORTH TEXAS BEYOND THE CURRENT EXPIRATION TIME. THE THREAT FOR HEAVY RAIN SHOULD SHIFT OFF TO THE EAST WEDNESDAY NIGHT. THERE MAY BE SOME LINGERING RAIN IN THE EAST ON THURSDAY...THEN WE SHOULD SEE A DRYING TREND. THE NEXT CHANCE OF RAIN WILL THEN BE SUNDAY INTO MONDAY AS A DECENT SHORTWAVE MOVES ACROSS THE REGION THAT WILL ALSO PUSH A COLD FRONT INTO THE REGION. #58 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 84 72 85 73 / 80 70 50 30 WACO, TX 83 71 86 73 / 100 70 40 30 PARIS, TX 84 71 86 73 / 70 70 40 30 MCKINNEY, TX 84 71 83 73 / 80 70 60 30 DALLAS, TX 84 72 85 73 / 90 70 50 30 TERRELL, TX 83 72 84 73 / 100 70 60 30 CORSICANA, TX 82 72 85 73 / 100 70 60 40 TEMPLE, TX 82 72 86 73 / 100 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 500 AM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 422 AM CDT TUE JUN 8 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 422 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH 500 AM WEDNESDAY MORNING FOR NORTH TEXAS EAST OF A BOWIE...JACKSBORO...WEATHERFORD...KILLEEN LINE. A PLUME OF DEEP TROPICAL MOISTURE IS FORECAST TO SPREAD NORTHWARD ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS BY THIS AFTERNOON. THIS WILL RESULT IN WIDESPREAD TWO TO THREE INCHES OF RAIN IN THE WATCH AREA WITH ISOLATED TOTALS OVER FOUR INCHES. THE WATCH AREA NORTHWEST OF A FORT WORTH...SHERMAN LINE WILL BE ESPECIALLY VULNERABLE TO FLOODING DUE TO THE THREE TO NINE INCHES OF RAIN THAT FELL SUNDAY NIGHT AND MONDAY MORNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE DIMINISHING CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS THE TROPICAL MOISTURE SHIFTS NORTHEAST OUT OF THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Dallas/Ft Worth radar (KFWS), 145 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
3 flash flood. Local standard time, as filed.
treets in town were flooded.
County and secondary roads were flooded.
Water was over Highway 75 and Highway 79 near Buffalo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410489, 5410490, 5410491.